Flash Flood, Parke
- When
- April 21, 9:30 AM EST to 10:30 AM EST
- Where
- Parke County, Countywide
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.774, -87.206 (the zone’s center; the record gives no point)
Some county roads were closed due to high water.
4 flash flood, 2 hail, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 21, 1:30 AM EST, 8 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 AM EST SUN APR 21 2002 MAIN FOCUS FOR THIS FCST WL BE POSSIBILITY OF SVR STORMS LATE THIS AFT AND EVE. LATEST KIND-88D PIX WERE SHOWING SE-NW ORIENTED AREA OF SHOWERS ENTERING WCNTRL AND SRN INDIANA WITH A SE-NW UPR SHEAR AXIS AND ISENT LIFT THE MAIN CONTRIBUTORS. SFC ANLYS HAD LOW PRES ACRS NCNTRL TX WITH A WARM FNT EXTENDING E ACRS SRN MO AND THE KY/TN BORDER. ALL THE MODELS ARE SIMILAR IN TAKING THE SFC LOW CURRENTLY ACRS NCNTRL TX TO NEAR VINCENNES BY 00Z THIS EVE. MODELS ALSO SHOWING A TREND OF SLIGHTLY WEAKER SHEAR AND ALSO KEEP BEST INSTABILITY A BIT FURTHER S DUE TO THE FURTHER S PROGS OF THE SFC LOW AND ASSOCIATED WARM FNT. ATTM...LOOKS LIKE ONLY XTRM SRN COUNTIES WL MAKE IT INTO THE WARM SECTOR BEFORE THE CD FNT SWEEPS THROUGH SUNDAY EVE. THINGS COULD CHG IF WE COULD GET A FEW BREAKS IN THE CLDS THIS AFT...BUT AFT LOOKING AT MODEL TIME SECS...LOOKS LIKE THAT WL BE UNLIKELY. TIME SECS KEEP 90% RH FM THE SFC ALL THE WAY TO ABOUT 650 MB THR0UGH 00Z. MODELS SHOWING NICE UVM FIELDS AT 12Z THIS MRNG WITH AN AFT LULL AND THEN MORE LIFT DURING THE AFT/EVE. THUS...CAT POPS LOOKING GOOD TODAY AND MAY NEED TO GO A LITTLE HIGHER THAN THE CHC POPS TNGT WITH THE BULF OF THE ACTIVITY TO BE DIMINISHING BY 06Z AS NICE DRY SLOT MOVES THROUGH. BUT ALL IN ALL...REDUCTION TO SLGT RISK LOOKS PRETTY GOOD. CYCLONIC FLOW COMBINED WITH LINGERING LOW LVL MOIST SHOULD KEEP AT LEAST BKN CLDS AROUND ON MONDAY WITH PARTIAL CLRG EXPECTED MON NGT AS SFC HIGH PRES MOVES ACRS. WARMER ETA/MAV NUMBERS LOOK BETTER TODAY WITH CURRENT TEMPS ALREADY WARMER THAN FWCS. OTHERWISE...MOS PRETTY CLOSE AND APPEARS TO BE HANDLING THE UPCOMING COOL DOWN RATHER WELL. .IND...NONE. KOCH
INZ021-028>031-035>049-051>057-060>065-067>072-211300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST SUN APR 21 2002 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL INDIANA THIS AFTERNOON AND EVENING... A WARM FRONT ACROSS SOUTHERN KENTUCKY THIS MORNING WILL LIFT TO SOUTHWESTERN INDIANA BY THIS EVENING. AS THE FRONT GETS CLOSER... THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND CONDUCIVE TO SEVERE THUNDERSTORMS. THE BEST CHANCE OF SEVERE STORMS WILL BE SOUTH OF INDIANAPOLIS AND WILL BE IN THE 3 PM EST TO 9 PM EST TIME FRAME. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. SPOTTER ACTIVATION MAY BECOME NECCESSARY THIS AFTERNOON AND THIS EVENING. STAY TUNED FOR FURTHER UPDATES. KOCH
The Indianapolis radar (KIND), 79 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
4 flash flood, 2 hail. Local standard time, as filed.
Some county roads were closed due to high water.
Water was one foot deep across road.
Windows and siding were damaged on a church
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2002Every state in 2002This day in weather historyWarnings in Indiana, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290513, 5290516, 5290517, 5290512, 5290514, 5290515.